Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

126 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Are itching and excessive sweating side effects of Niacin overdose?

I have been on two 500 mg. Niacin for several years for cholesterol and triglycerides. The last two weeks I have been itching a lot, all over but mostly upper torso. I also sweat more than normal. There is no rash, and I feel the only thing it can be is the niacin. What should I do?
Tue, 5 Mar 2019
Report Abuse
Addiction Medicine Specialist 's  Response
Hi,

These occur in most people on niacin. there are varieties of niacin called "no flush" that has another chemical to lower those feelings. It doesn't really work. It is probably worth checking to see if the niacin is working and that there are not other issues going on.

Hope I have answered your query. Let me know if I can assist you further.
     
Regards,
Dr. Matt Wachsman,
Addiction Medicine Specialist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I ve been taking generic Ambien in low doses (3 mg) on and off for a couple years for insomnia. Lately, I ve been sweating heavily with any above average type of physical exertion. I ll be 66 years old in a month. Can this excessive sweating be a side effect from Ambien?

doctor1 MD

i had an over dose of montek yesterday night. wat will be the side effects?

doctor1 MD

I have been taking metoprolol for several years now. In the past year I have also been taking metformin for diabetes type 2. I have been having issues with excessive sweating especially when it is hot outside. Could this be a side effect of one of the medicines, or from a combination of the medicines?